How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3707
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
48585111
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

Taking wellbutrin sr 150 for two weeks nowmfor severe

This answer was rated:

Hello, taking wellbutrin sr 150 for two weeks nowmfor severe depression, i have less moodswings however i am sad permanently all day and lack energy, does it get better later? Or should i have felt it by now?
Bill :

Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

Bill :

I am sorry to hear about your problems with depression.

Bill :

The full effect of Wellbutrin will be realized in 4-6 weeks from onset of use. Therefore, it sounds like you are feeling better after 2 weeks-and you should continue to feel better and have full effect of the medication in 2 -3 weeks from now.

Customer:

hi bill

Bill :

Hello-----

Customer:

ok here is the short story

Bill :

Sorry to hear about this but you will get better as the days go by.,

Bill :

okay

Bill :

Tell me the story.......................

Customer:

i am feeling lethargic and depressed for two years now getting worse and worse every month, i had a few episodes where i had really big lows! anyways i started taking zyban 3 weeks ago did not help so i went to original wellbutrin 2 weeks ago......i started at 300mg and it messed me up i was like stoned all day and could barely walk, two days later went to 150 and now my mood is stable but i feel like crying every morning and feel better at night

Customer:

so its two weeks today and i did not get one day of lifted mood or happiness just balancing of emotions...side effects are nausea and thats all...can i add something/should i? should it get better in time slowly slowly or at once in x weeks, please help

Customer:

is 150 too low a dose? what should i do?

Customer:

Bill please bare with me 5 mins thats all i ask

Alex-

150 mg is the recommended starting dosage and it does not surprise me that you felt the way you did when taking 300 mg.

At 150 you should continue to feel better within the next couple of weeks and if you need to increase from there (with doctor approval)you can but it sounds as though you are at the right dose now and that you will continue to feel better.

When someone is depressed - it is more likely for them to feel sad and tearful in the morning. You should be taking this medication once per day- most people take it in the morning- however, some who have more depression in the morning- take the dosage in the later part of the day- which allows the medication to peak early in the morning, This is something to consider if you still have these symptoms in a week or two.

Should you have additional questions, Please feel free to ask- I am happy to help.

Kind regards, Bill
Customer: replied 4 years ago.

got it, so it does happen that people have little benefits the first month and it just pops up one day out of nowhere? am i correct?

would you mix 5htp with it or anything else?

Alex- You should feel gradual improvement as the medication adapts to you unique metabolism. Depending on the person full effect the medication takes 4-6 weeks.

So, it will not be abrupt reaction but a gradual one.

If you are not feeling better in this 4-6 week period, then you know that you may been a higher dosage.
Use of 5 HTP can be helpful in some patients as recommended by your Doctor.

Kindest regards, Bill
Bill and other Mental Health Specialists are ready to help you